ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION MAX ANALYZER GEL; AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM
Back to Search Results |
| Model Number |
6904576 |
| Medical Device Problem Code |
Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/24/2022
Type of Reportable Event
Malfunction
Event or Problem Description
(b)(4).A review of all complaint records associated with current issue vision / vision max - unexpected behaviour of the card imaging system (b)(4) indicates that this complaint should be reopened and updated from ce to phse.The complaint review was unable to confirm if an image mismatch occurred as the record is aged and no log files are able to be retrieved for review.Ortho is conservatively updating this to a phs for chu to perform an assessment for determination of a reportable event.Ortho has investigated under rci 509093.The cims camera software driver provided by a 3rd party, contains a first-in-first-out image queue which is utilized during camera capture events.As new images are captured, they are placed at the back of the queue while cims control software will retrieve images from the front of the queue.The image queue allows for several images to be captured and retrieved as needed.Communication issues between cims control software and the camera hardware may cause the count of expected images in the camera queue to be greater than the count expected by cims control software.When this occurs, the images sent from the camera to cims software lose the 1:1 sequencing with the physical consumable in the camera unit at the time an image is sent.Software exceptions regularly occur in the cims control software and within the camera software driver.The existing software is designed to recover from these exceptions and return to normal operation.In rare cases these exceptions result in 1-2 images remaining in the queue which can initiate the camera-queue-to-cims image mismatch.This image return sequencing error persists until the vision analyzer is rebooted or the control software initiates a disconnect / reconnect action to the camera as part of error recovery.Capa(b)(4): customer letter cl2022-243 urgent corrective action ortho vision analyzer and ortho vision max analyzer for id-mts gel cards: potential use of mismatched camera images during routine imaging operations was issued on 22 september 2022.Capa (b)(4) is underway with a planned change to the cims control software which is expected to reduce the frequency of occurrence.This software anomaly will be resolved in the next software update, currently expected to be available before or during q1 of 2023.Ortho will notify customers when the software update is published for installation.During normal operation of the ortho vision analyzer, the camera imaging subsystem interfaces with a hardware camera to request and retrieve camera images for column grading and results interpretation.The camera software uses a first-in, first-out queuing system to take and return images to the cims software.Under an atypical software anomaly, a customer observed that images used for analysis of a test result did not come from the front and back sides of the same card.Ortho determined that the cims processed images out of synchronization; images captured earliest in sequence are placed at the top of the queue to be processed.As a result, image processing software utilized on the ortho vision analyzer may use mismatched front of card and back of card images for column grading and result interpretation.No biased result was reported to a physician.No patient was harmed.The fda was notified of this issue on 22sep2022.Us fda recall report number: 2250051-09/22/2022-001-c res# 90960 note: 28apr2022 is the date of the complaint that initiated the investigation and is the awareness date received on 05feb2019 (complaint no: (b)(4)); therefore, this would have been the awareness date of the issue had the failure mode been recognized/understood at that time.The issue was confirmed by ortho on 09may2022.
Additional Manufacturer Narrative
Ortho investigation: during normal operation of the ortho vision analyzer, the camera imaging subsystem (cims) interfaces with a hardware camera to request and retrieve camera images for column grading and results interpretation.The camera software uses a first-in, first-out queuing system to take and return images to the cims software.Under an atypical software anomaly, a customer observed that images used for analysis of a test result did not come from the front and back sides of the same card.Ortho determined that the cims processed images out of synchronization (images captured earliest in sequence are placed at the top of the queue to be processed).As a result, image processing software utilized on the ortho vision analyzer may use mismatched front of card and back of card images for column grading and result interpretation.The most probable assignable cause is analyzer-related, when an error occurs between the camera and/or camera software and cims, the image queues can contain 1-2 images more than the count expected by cims software.If images remain in the queues from a previous operation, they will be used first, instead of the intended/appropriate image.No patient results reported.A communication (cl2022-243) was sent on 21sep2022 and advised customers that until a software update is available, when the ortho vision analyzer posts a cims28, cims33, cims35, or a cims02 error code, to please abort all tests in-process, shut down the system and restart the analyzer.Restarting the analyzer will reset the software and resynchronize camera images to resolve the use of mismatched images.In addition, results generated around the time the error code was reported should be reviewed for concordance with known patient information, if available.The fda was notified of this issue on 22sep2022.Us fda recall report number: 2250051-09/22/2022-001-c res# 90960.